MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 4-0 D/A PS-2 PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 4-0 D/A PS-2 PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B423
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Impaired Healing (2378)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 2360 ¿g/m.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what is meant by spl? on what tissue was the stratafix spiral suture used/location of suture placement? what tissue dehisced? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? onset date/time of dehiscence? (# post op days).How was the dehiscence managed? is it known how the wound dehisced? did the sutures barbs not engage in the tissue? did the suture pull out of the tissue? please describe any surgical intervention required for the wound dehiscence including date and findings.Please describe the appearance of the stratafix suture during the second procedure.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? please describe the additional treatments that were performed in a treatment room.Were there any precipitating stress factors that led to the suture breaking or pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? was there any alleged deficiency with vcp node? please describe what vcp node is.Is the vcp node an ethicon product? if yes, please provide product code/lot was there an alleged deficiency with the nylon suture? is the nylon suture an ethicon product? if yes, please provide product code/lot.What is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number of the stratafix spiral suture? surgeon's name.
 
Event or Problem Description
It was reported that a patient underwent a total knee arthroplasty on an unknown date and a barbed suture was used.Post-op, because the wound did not heal easily, epidermal suture was performed with nylon suture.However, when the suture was removed, the wound again opened from the dermis.There was no infection symptom, and when the surgeon looked inside, the tissue around spl had disappeared, and the wound had opened due to it.Therefore, the spl was removed and subcutaneous suture was performed with vcp node.Hospitalization was prolonged for about 1 week, and additional treatments were performed in a treatment room.The patient was discharged from the hospital a few days ago and is now under observation.It was reported that the surgeon recently changed a horizontal mattress suture to a heart-shaped suture because the surgeon thought it might be bad to put the suture close to the epidermis.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/25/2023.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 g/m additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: unknown.Date of index surgical procedure? unknown.The diagnosis and indication for the index surgical procedure? unknown.What is meant by spl? ""stratafix spiral"".On what tissue was the stratafix spiral suture used/location of suture placement?dermis.What tissue dehisced? dermis.What was the tissue condition (normal, thin, calcified, fragile, diseased)? unknown.Was the fixation loop secured to tissue at the initiation of suture use during the index procedure? unknown.Was at least one reverse stitch performed prior to closure? unknown.Onset date/time of dehiscence? (# post op days) unknown.How was the dehiscence managed? stratafix spiral was removed and subcutaneous suture was performed.Is it known how the wound dehisced? tissue around stratafix spiral was disappeared.Did the sutures barbs not engage in the tissue? unknown.Did the suture pull out of the tissue? unknown.Please describe any surgical intervention required for the wound dehiscence including date and findings.Re-suture of subcutaneous with vcp.Please describe the appearance of the stratafix suture during the second procedure.Unknown.Did the stratafix suture break? if so, where was the break noted (termination, middle, end)? unknown.Please describe the additional treatments that were performed in a treatment room: re-suture of subcutaneous with vcp.Were there any precipitating stress factors that led to the suture breaking or pulling out of the tissue? dr.Thought it was not good to suture close to the epidermis.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement and during any re-operation? not reported.What symptoms did the patient experience following the index surgical procedure? onset date? the wound hardly healed.Other relevant patient history/concomitant medications? unknown.Was there any alleged deficiency with vcp node? no.Please describe what vcp node is: interrupted suture by vicryl plus.Is the vcp node an ethicon product? if yes, please provide product code/lot: yes, code is unknown.Was there an alleged deficiency with the nylon suture? no.Is the nylon suture an ethicon product? if yes, please provide product code/lot: unknown.What is the physician¿s opinion as to the etiology of or contributing factors to this event? dr.Thought it was not good to suture close to the epidermis.What is the patient's current status? discharged.Lot number of the stratafix spiral suture? unkonwn.Surgeon's name: (b)(6).

Brand Name
SFX SPI PDS+ BI VIO 5IN2 4-0 D/A PS-2 PR
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15942688
Report Number2210968-2022-10133
Device Sequence Number6220313
Product Code NEW
UDI-Device Identifier10705031464599
UDI-Public10705031464599
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP2B423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown